Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Fever, dizziness and leg pain. On lipicard, amaryl, neurica. Diagnosed with lymph node cervical tb. All test done.Treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
Question
Hi Doctor, Below is my Patient Histroy..Please advise me hat to do:
Current Problem - From Past More than one month:
•     Having Low Grade Fever (99 to 100) – Mostly in Afternoon to Evening.
•     Dizziness
•     Weakness and Leg Pain
•     All time Body heated even temperature is normal.

Other Problem:

•     Having Numbness in Left Thigh from past 3 Years. Not severe but sometimes paining –Medication - Neurica
•     Sometimes Low-grade fever appeared with weakness and gone in a week without medication.

On Medication:
•     BP – From last 6-7 Years (Rapelol 50)
•     High Cholesterol ( Lipicard AV)
•     Diabetes ( Amaryl 1 Mg and Glycomet 500 mg)
Past History:
•     Diagnosed with Lymph node cervical TB in 2006 and treated for 10 months. Again due to fever appearance done 8 months additional course of ATT. Even after that fever occurred, so consulted with homeopathy specialist, taken medicines and Amway products and healed from the problem. But once in a month mild fever with weakness occurred and went without any medicines within week.
Test Reports:
•     Widal Test – Negative
•     Malaria – Negative
•     ESR – 26 – 28 -18 – 28 (In 1 month)
•     CPK – Negative
•     Blood Culture - Negative
•     Urine Culture – Negative
•     HIV – Negative
• XXXXXXX – Negative
•     Sinus X-Ray – Negative
•     Abdomen and Thorax CT Scan : -
•     Observations: Small Calcified pretracheal and subcarinal nodes and small fibrotic patch within lingular segment – Advised for Bronchoscopy but referred doctor suggested not to do, wait for ESR value increase.
•     TFT – Negative
•     Brain MRI – Negative
•     Observation within 1.5 months: Blood Platelets was 2.92 on 28th Feb, decreased…last week 1.76 now 2.03 Lacs. Observation 2: symptoms feeling currently are same as TB episode.
Posted Sat, 18 May 2013 in Lung and Chest disorders
 
 
Answered by Dr. Muhammad Ishfaq Habib 4 hours later
Hi
Welcome to XXXXXXX

Thanks for providing the detailed history of the patient.

The symptoms being experienced are no doubt the same as that of the TB. Inspite of the long treatment for TB, there is sometimes the remission of the disease either due to not following the exact protocol or missed doses or sometimes the organism is resistant to treatment drug.

The ESR although is almost in normal range currently which do have a significance in the active disease. The other investigation done are also within normal limits. The platelets may decrease or increase. the level should not decrease than 0000. above it the levels are normal upto 4 Lac.

For you current symptoms their might be possibility that the disease is in remission phase most probably due to resistance. It is recommended to consult your physician for option of second line Anti TB drugs. If possible, the lymph node biopsy will be quite helpful.

If you still have some query, feel free to ask

Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Fever, dizziness and leg pain. On lipicard, amaryl, neurica. Diagnosed with lymph node cervical tb. All test done.Treatment? 2 hours later
Thanks Doctor,
2 Queries:
-In TB Dizziness is possible? as last time i didnt have this symptom.
-After 6 Years, If i start third time ATT treatment, will it harm my liver as My GGT is bit high (139) due to consumption of alcohol. Also is Bronchoscopy of Lung area must or can i go with ATT treatment directly as one of My physician is agree either way. But three doctors are not in favor of ATT starting. I consulted in reputed hospitals as well as reputed doctors. Please advice. when I was on ATT second time(in 2008) i felt normal and stopping that after 8 months again felt fever. so If I start third time then it will be the right step or not?
 
 
Answered by Dr. Muhammad Ishfaq Habib 2 hours later
Thanks for the reply

The dizziness occurs with continuous fever. I will never suggest you for blindly starting again ATT for the third time. The ATT not affects only liver but also have other adverse effects and as you already have high liver enzymes so you must be more cautious about its use.

What i will recommend you is to go for work up of TB and discuss with your doctors about the resistance to first line ATT or both and also screen for other organs. Go for work up, does not matter how much take it time, but find the real evidence of the active disease.

If you still have some query, feel free to ask

Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Fever, dizziness and leg pain. On lipicard, amaryl, neurica. Diagnosed with lymph node cervical tb. All test done.Treatment? 2 days later
Thanks Doctor. Actaully I discussed with my HP. He is saying that once a person gets TB, all tests related to TB comes positive. Also he tells that up to 100 degree fever is now-a-days counts normal fever. But as per my body i feel good when my body temperature remains 98. after that i feel feverish and bodyache. I am totally confused what to do. I also consulted with ENT for dizziness but she couldnt find any infection in ear. Can you suggest any other advanced TB test. As if I go for lung Bronchoscopy and nothing comes then again problem will as it is.
 
 
Answered by Dr. Muhammad Ishfaq Habib 6 hours later
Thanks for the reply

I don't agree with your HP/GP. the normal fever is 98.6F and above that upto 100 is considered as low grade fever. However there are multiple other tests like fine needle aspiration cytology from lungs and alveoli, CT lungs can also be tried. Look for your symptoms and if they are deteriorating then they go for detailed workup including bronchoscopy as well.

Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Fever, dizziness and leg pain. On lipicard, amaryl, neurica. Diagnosed with lymph node cervical tb. All test done.Treatment? 7 days later
I have gone with some test recently:

Platelet cnt: 2.44 Lac
ESR = 9

B12=178 pg/ml
Vitamin D= 46 nmol/L

For these Vitamin what dose of suppliments i should take..do my symptoms related to these only?
 
 
Answered by Dr. Muhammad Ishfaq Habib 1 hour later
Hi
Thanks for the reply

Your platelets and ESR I hope its 9 is within normal range. The rest of vitamin deficiency can cause such symptoms.

The dose of vitamin B 12 is 15mg 2-3 times day while for vitamin D is 5000-1000 IU or 250 micro grams a days

Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Fever, dizziness and leg pain. On lipicard, amaryl, neurica. Diagnosed with lymph node cervical tb. All test done.Treatment? 8 hours later
Thanks DOCTOR,
My Doctor has prescribed the below doses:

Alphacalcidol cap 0.5 mcg in a week

Eldervit 1/m injection - once in a week

Zevit daily one

are these doses are low or she has given me as per my existing history of high cholesteral, blood sugar and hypertension? Please advise otherwise i will follow ur prescription as I need to be fine ASAP. past 2.5 months i am suffering a lot :(
 
 
Answered by Dr. Muhammad Ishfaq Habib 2 days later
extremely sorry for the delayed response due to some busy activities. The Dosage I have mentioned is the therapuetic doses and you have levels which requires maintenance dosage which your physician have prescribed. Go with your physician's prescription and do get back to me if there isn't improvement of symptoms.

Once again I Apologise for delayed response.

Thanks
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Lab Tests

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor